MAUDE Adverse Event Report: SARANAS, INC. EARLY BIRD BLEED MONITORING SYSTEM; INTRAVASCULAR BLEED MONITOR

SARANAS, INC. EARLY BIRD BLEED MONITORING SYSTEM; INTRAVASCULAR BLEED MONITOR
Model Number FG001-01
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 06/16/2020
Type of Reportable Event Death
Event or Problem Description
During the large-bore 16f sheath removal and wire exchange, the first early bird level 1 indication was triggered.Shortly thereafter, the patient's pressure dropped significantly, and it was determined at that time that the patients right common iliac was perforated.Dr.(b)(6) and staff began applying pressure while they assessed.Dr.(b)(6) then placed 3 atrium iliac covered stents to repair the right common iliac; this took roughly 8-10 minutes.An angiogram was performed to confirm the iliac stent placement and assess the situation.Under further examination, it was determined that there was another perforation near the aortic bifurcation.An aortic occlusion balloon (24 mm true balloon) was placed in the abdominal aorta to try and stop the bleeding.During this time, cpr and chest compressions were being performed.Roughly 18 minutes after the early bird indication, the patient had expired.The early bird was retrieved and shipped back to saranas for signal examination.Saranas chief medical officer then discussed the bleeding signal with dr.(b)(6).Patient information was not made available to saranas for this event.
 
Additional Manufacturer Narrative
Based on the investigation and data collected, it was determined that the ebbms did not cause or contribute to death, serious injury or illness for this event.The ebbms device functioned as intended as evidenced in the data showing the ebbms triggered after device activation indicating an internal bleed complication.Related report number: 3016011241-2022-00001.

Brand Name
EARLY BIRD BLEED MONITORING SYSTEM
Common Device Name
INTRAVASCULAR BLEED MONITOR
Manufacturer (Section D)
SARANAS, INC.
2450 holcombe boulevard
suite x
houston TX 77021
Manufacturer (Section G)
SARANAS, INC.
2450 holcombe boulevard
suite x
houston TX 77021
Manufacturer Contact
odell roberts
2450 holcombe boulevard
suite x
houston, TX 77021
2817014416
MDR Report Key16441207
Report Number3016011241-2023-00001
Device Sequence Number16931589
Product Code QFJ
UDI-Device Identifier00866532000402
UDI-Public(01)00866532000402(17)200731(10)503109G
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
DEN180021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberFG001-01
Device Lot Number503109G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
24 MM TRUE BALLOON; LARGE-BORE 16F EDWARDS SHEATH
Outcome Attributed to Adverse Event Life Threatening; Congenital Anomaly; Required Intervention; Death;
Patient SexUnknown